Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Computational topology of equivariant maps from spheres to complements of arrangements


Authors: Pavle V. M. Blagojevic, Sinisa T. Vrecica and Rade T. Zivaljevic
Journal: Trans. Amer. Math. Soc. 361 (2009), 1007-1038
MSC (2000): Primary 52A37, 55S35; Secondary 55M35
Published electronically: August 19, 2008
MathSciNet review: 2452832
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of the existence of an equivariant map is a classical topological problem ubiquitous in topology and its applications. Many problems in discrete geometry and combinatorics have been reduced to such a question and many of them resolved by the use of equivariant obstruction theory. A variety of concrete techniques for evaluating equivariant obstruction classes are introduced, discussed and illustrated by explicit calculations. The emphasis is on $ D_{2n}$-equivariant maps from spheres to complements of arrangements, motivated by the problem of finding a $ 4$-fan partition of $ 2$-spherical measures, where $ D_{2n}$ is the dihedral group. One of the technical highlights is the determination of the $ D_{2n}$-module structure of the homology of the complement of the appropriate subspace arrangement, based on the geometric interpretation for the generators of the homology groups of arrangements.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 52A37, 55S35, 55M35

Retrieve articles in all journals with MSC (2000): 52A37, 55S35, 55M35


Additional Information

Pavle V. M. Blagojevic
Affiliation: Mathematical Institute of the Serbian Academy of Sciences and Arts, Belgrade, Serbia
Email: pavleb@mi.sanu.ac.yu

Sinisa T. Vrecica
Affiliation: Mathematical Faculty, University of Belgrade, Belgrade, Serbia
Email: vrecica@matf.bg.ac.yu

Rade T. Zivaljevic
Affiliation: Mathematical Institute of the Serbian Academy of Sciences and Arts, Belgrade, Serbia
Email: rade@mi.sanu.ac.yu

DOI: http://dx.doi.org/10.1090/S0002-9947-08-04679-5
PII: S 0002-9947(08)04679-5
Keywords: Partition of measures, $k$-fans, equivariant obstruction theory
Received by editor(s): June 10, 2005
Received by editor(s) in revised form: April 3, 2006, and May 7, 2007
Published electronically: August 19, 2008
Additional Notes: This research was supported by grants 144018 and 144026 of the Serbian Ministry of Science, Technology and Ecology.
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.